Alert archive / Massachusetts / River Flood Warnings in 2010

River Flood Warning 74, NWS Boston/Norton, MA

March 30, 2010Essex County, Massachusetts

NWS Boston/Norton, MA issued this river flood warning at Mar 30, 2010, 12:01 PM EDT for Essex County, Massachusetts. It took effect at Mar 31, 2010, 3:17 AM EDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 12:01 PM EDT (16:01 UTC)
In effect from
Mar 31, 2010, 3:17 AM EDT
Expired
Apr 2, 2010, 12:13 PM EDT
In force
57 hr
Issued by
NWS Boston/Norton, MA
Flood severity
Minor

County Essex County, MA

The radar

The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:41 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 30, 10:41 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1041 AM EDT TUE MAR 30 2010

.SYNOPSIS...
A MAJOR RAIN STORM FOR MUCH OF SOUTHERN NEW ENGLAND IS UNDERWAY
FORCING UNPRECEDENTED COOL SEASON 3 WEEK RAINS. THIS 3RD STORM IN THE
SERIES IS DRIFTING NORTH TOWARD LONG ISLAND AND WILL TURN EAST LATE
TODAY...PASSING INTO THE NORTH ATLANTIC WEDNESDAY. SPRING-LIKE
WEATHER RETURNS THURSDAY THROUGH SUNDAY AS A HIGH PRESSURE BUILDS
ACROSS THE NORTHEAST...YIELDING DRY WEATHER ALONG WITH A SIGNIFICANT
WARMING TREND AWAY FROM THE IMMEDIATE COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVIEST RAIN THIS MORNING PRIMARILY FOCUSED FROM RI WEST TO N CT AT
THE NOSE OF THE LOW LEVEL JET. THIS AXIS OF HEAVY RAIN WILL
GRADUALLY SHIFT NORTH AND EAST ACROSS EASTERN MA AND THE MERRIMACK
VALLEY THIS AFTERNOON AS THE LLJ MOVES NWD. LOW LEVEL JET DYNAMICS
COMBINED WITH STRONG CONVERGENCE FROM THE COASTAL FRONT ACROSS SE
NEW ENG WILL RESULT IN MORE VERY HEAVY RAINFALL THIS AFTERNOON WHICH
SHOULD BECOME FOCUSED FROM E MA INTO RI. ADDITIONAL RAINFALL OF 2-3"
POSSIBLE THROUGH EARLY EVENING FOR RI AND PORTIONS E MA BRINGING
STORM TOTALS TO 6-9" IN THIS REGION AND A FEW SPOT 10" AMOUNTS
POSSIBLE. VERY SERIOUS FLOODING WILL WORSEN AND CATASTROPHIC
FLOODING EXPECTED FOR PARTS OF RI AND ESPECIALLY THE PAWTUXET BASIN.

WILL ALSO HAVE TO WATCH FOR THE POSSIBILITY OF ELEVATED THUNDER LATER
THIS AFTERNOON SOUTHERN ZONES AS THE DRY SLOT APPROACHES. LIGHTNING
PRESENT WELL S OF THE COAST WHICH IS WELL MODELED AND MODELS BRING
THIS INSTABILITY NWD INTO SNE AS TT SPIKE INTO MID 50S WITH NEG SWI
TOWARD 00Z. ADDED CHC THUNDER FOR NE CT...RI AND SE MA FOR LATER
TODAY.

WIND...WE ISSUED WIND ADVISORY FOR CAPE/ISLANDS FOR 3-6 HR PERIOD OF
STRONG E WINDS AS THE LLJ MOVES NWD. NOT THE MOST FAVORABLE MIXING
ENVIRONMENT BUT GOOD PRESSURE FALLS LIFTING NE FROM EASTERN LI
SHOULD HELP TO BRING DOWN SOME OF THE STRONGER WINDS ALOFT ESPECIALLY
AS TEMPS SPIKE INTO MID/UPPER 50S. STRONGEST WINDS MAY OCCUR OVER MVY
AND UPPER CAPE TO COASTAL PYM COUNTY WHERE MILDEST TEMPS.

IT REMAINS COOL NORTH OF THE COASTAL FRONT WITH TEMPS REMAINING IN
LOW/MID 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
EXPECTING THE BRUNT OF THE HEAVY RAINFALL TO BE MOVING INTO NORTHERN
NEW ENGLAND OVERNIGHT. HOWEVER...SCATTERED AREAS OF LIGHT RAIN OR
DRIZZLE LIKELY TO LINGER ACROSS SOUTHERN NEW ENGLAND MUCH OF THE
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS ARE GENERALLY IN GOOD AGREEMENT THOUGH AS HAS BEEN THE TREND
FOR AT LEAST THE LAST SEVERAL DAYS THE 29/12Z ECMWF IS A BIT SLOWER
THAN THE 30/00Z GFS.  FOR WEDNESDAY...WILL LEAN MORE TOWARDS THE
NAM/SREF WHICH PRESENTS A MORE IN BETWEEN SOLUTION.  THURSDAY
THROUGH SATURDAY ARE PRETTY CLEAR CUT NO MATTER THE MODEL.  THEN
SUNDAY AND MONDAY WILL GO WITH A BLEND OF THE PREVIOUS FORECAST AND
THE GFS.

WEDNESDAY...COULD SEE SOME LINGERING SHOWERS ACROSS THE AREA AS THE
STACKED LOW MOVES AWAY FROM SOUTHERN NEW ENGLAND.  WILL SEE A
DRYING/CLEARING TREND THROUGH THE DAY.  DEFINITELY THE COOLEST TEMPS
OF THE LONG TERM PORTION OF THE FORECAST EXPECTED...THOUGH HIGHS
WILL BE RIGHT AROUND NORMAL FOR THE END OF MARCH.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION
WITH AN UPPER RIDGE MOVING OVERHEAD FRIDAY.  TEMPERATURES WILL WARM
THROUGH THE PERIOD WITH THE WARMEST TEMPERATURES SATURDAY OR
POSSIBLY SUNDAY.  850MB TEMPS IN THIS TIME PERIOD FORECAST TO BE
14-16C.  THIS WILL LEAD TO TEMPERATURES 15 TO 20 DEGREES ABOVE
NORMAL WITH HIGHS GENERALLY IN THE LOW 70S.  HAVE NOT STRAYED MUCH
FROM GUIDANCE WITH THESE TEMPERATURES.  IT IS POSSIBLE THAT TEMPS
MAY NEED TO BE RAISED OVER THIS TIME PERIOD.  HOWEVER...NORTHEAST
SURFACE WINDS MAY KEEP THINGS CLOSER TO OR COOLER THAN GUIDANCE.
THIS WILL ALSO KEEP COOLER TEMPERATURES ON THE EAST COAST AND
POSSIBLY RESULT IN SOME MARINE STRATUS ALONG THE IMMEDIATE EAST
COAST AT TIMES.  SATURDAY...SURFACE FLOW WILL SWITCH TO THE
SOUTHWEST WHICH /WITH A MORE DOWNSLOPE COMPONENT/ SHOULD LEAD TO
WARMER TEMPERATURES.

SUNDAY AND MONDAY...THIS IS WHERE THE MOST UNCERTAINTY LIES WITH
RESPECT TO TIMING.  THE 30/00Z GFS MOVES THE COLD FRONT THROUGH
SOUTHERN NEW ENGLAND SUNDAY AFTERNOON WHILE THE 29/12Z ECMWF MOVES
THE FRONT /WINDS AND MSLP/ THROUGH MONDAY MORNING.  HOWEVER...THE
ECMWF MOISTURE FIELDS HINT TO AN EARLIER FRONTAL PASSAGE MORE IN
LINE WITH THE GFS.  WITH THAT IN MIND...WILL BLEND THE PREVIOUS
FORECAST WITH THE GFS.  NOT SURE IF TEMPERATURES WILL BE WARMER THAN
SATURDAY AT THIS POINT.  MUCH DEPENDS ON THE TIMING OF THAT FRONT.
MAY REACH HIGHS SIMILAR TO SATURDAYS LATE MORNING TO AROUND NOON AND
THEN FALL IN THE AFTERNOON.  MONDAY SHOULD BE COOLER THAN SUNDAY...
BUT STILL ABOUT 10 DEGREES ABOVE NORMAL.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
TODAY...HIGH CONFIDENCE IFR ACROSS EASTERN MA AND RI. VFR LOWERING TO
IFR ACROSS WESTERN MA...SOUTHERN NH AND NORTHERN CT. MODERATE
CONFIDENCE LLWS ACROSS CAPE COD AND THE ISLANDS MIDDAY AS WELL AS
BAF/MHT.

TONIGHT...GENERAL MVFR...IFR OR LIFR CONDS EXPECTED IN RAIN/DRIZZLE
AND FOG. MEDIUM TO HIGH CONFIDENCE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MEDIUM CONFIDENCE.  MVFR CONDITIONS TO START...POSSIBLY
IFR ON THE CAPE IN LINGERING SHOWERS AND LOW CLOUDS.  CONDITIONS
WILL GRADUALLY IMPROVE FROM WEST TO EAST TO VFR.

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE DAYTIME VFR.  LOW TO
MEDIUM CONFIDENCE MVFR/IFR IN FOG LOW LYING AREAS AND VALLEYS.

&&

.MARINE...
WINDS GRADUALLY INCREASE THIS MORNING WITH THE APPROACH OF A LOW
PRESSURE FROM THE SOUTH. A PERIOD OF GALE FORCE EASTERLY WINDS
EXPECTED AS THE LOW LEVEL JET MOVES NORTH ACROSS THE REGION.

WINDS DIMINISH TONIGHT.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...SEAS GENERALLY DIMINISH THOUGH SCA FOR HAZARDOUS SEAS
WILL BE NECESSARY.  NORTHEAST WINDS 10 TO 15 KTS SHIFT TO THE NORTH.

THURSDAY...SEAS FALL BELOW 5 FEET AS HIGH PRESSURE MOVES OVER
SOUTHERN NEW ENGLAND.  NORTH WINDS 10 TO 20 KTS.

FRIDAY AND SATURDAY...SEAS 2 TO 4 FT.  NORTH WINDS 10 TO 15 KTS
SHIFT TO THE SOUTHWEST.

&&

.HYDROLOGY...
THE LATEST GRAPHICAL FORECASTS CAN BE FOUND AT...
HTTP:/WEATHER.GOV/BOSTON...AND GO TO /RIVERS AND LAKES AHPS/

A SERIOUS FLOOD SITUATION CONTINUES TO SHAPE UP ACROSS MUCH OF
SOUTHERN NEW ENGLAND FOR TODAY AS HEAVY RAINFALL CONTINUES TO FALL
EARLY THIS MORNING AND WILL CONTINUE TO DO SO TODAY. RIVER FORECASTS
ARE IN COLLABORATION WITH NERFC.

A WIDESPREAD STORM TOTAL RAINFALL OF 3 TO 6 INCHES IS FORECAST IN
SOUTHERN NEW ENGLAND THROUGH TODAY WITH AMOUNTS UP TO 7 OR 8 INCHES
POSSIBLE IN RHODE ISLAND AND PARTS OF CENTRAL/EASTERN MA. WE HAVE
HIGH CONFIDENCE THAT THIS WILL RESULT IN MINOR TO MODERATE FLOODING
ALONG SEVERAL RIVERS...WITH MAJOR OR RECORD FLOODING FORECAST AT A
FEW LOCATIONS. RHODE ISLAND AND EASTERN MASS CONTINUES TO BE THE
FOCUS FOR MOST OF THE CONCERN...ESPECIALLY THOSE ALONG THE PAWTUXET
RIVER.

OVERALL...MOST MODEL QPF FORECASTS HAVE BEEN PRETTY GOOD OVER THE
LAST 12 TO 24 HOURS. A FEW RIVERS LOCATED NEAR THE WESTERN EDGE OF
THE PRECIPITATION SHIELD HAVE BEEN A BIT SLOW TO RESPOND OVERNIGHT.
HOWEVER...AS THE LOW LEVEL JET AXIS PIVOTS LATER THIS MORNING AND
AFTERNOON...AREAS ACROSS NORTHEAST MASS AS WELL AS CENTRAL AND
WESTERN MASS AND SOUTHERN NH WILL GET INTO THE HEAVIER RAINFALL AS
WELL. THIS WILL ALLOW RIVERS TO RESPOND QUITE QUICKLY REACH VERY
CLOSE TO FORECAST CRESTS LATER TODAY AND TONIGHT.

SIGNIFICANT URBAN AND SMALL STREAM FLOODING IS ALSO EXPECTED. FLOODING
WILL BE AT LEAST AS BAD AS IT WAS IN MID MARCH. THIS IS GOING TO BE
A PROLONGED PERIOD OF URBAN AND SMALL STREAM FLOODING...WHICH SHOULD
LAST THROUGH TODAY.

INDIVIDUALS WHO HAVE EXPERIENCED FLOODING IN THE PAST MONTH SHOULD
BE TAKING PRECAUTIONS AT THIS TIME AND BE PREPARED FOR A MAJOR FLOOD
EVENT. FOLLOW THE INSTRUCTIONS OF LOCAL OFFICIALS AND EVACUATE IF
YOU ARE ASKED TO DO SO. LOCALIZED LIFE-THREATENING SITUATIONS ARE
LIKELY TO DEVELOP.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY CONTINUES FOR EAST COASTAL MA FOR THE MIDDAY
HIGH TIDE TODAY. TIDES RUNNING ABOUT 1 FOOT ABOVE NORMAL ON THE EAST
COAST. A 1 TO 1.5 SURGE WOULD RESULT IN MINOR FLOODING AS A WORST
CASE SCENARIO AS SEAS NOT BUILT UP ENOUGH. BUOY 44013 ONLY AT 5 FEET
BUT HIGHER SEAS OFF NANTUCKET.

MINOR SPLASHOVER POSSIBLE NEAR MIDNIGHT HIGH TIDE CYCLE TONIGHT.

&&

.CLIMATE...
CLIMATE...
BOS-BOSTON-PERIOD OF RECORD DATING BACK TO 1872...PLS SEE RER BOS
ISSUED AROUND 10AM TUESDAY 3/30.

THE FOLLOWING FOR BOSTON ARE MONTHLY RECORDS EXCEEDING 10 INCHES...
17.09 AUG 1955
13.38 MAY 1954
13.20 JUNE 1982
12.96 MARCH 2010...10AM
12.48 MAY 2006

MQE-BLUE HILL OBSERVATORY- PERIOD OF RECORD DATING BACK TO 1885...
HAS ESTABLISHED A MARCH RECORD WITH 17.14 INCHES AS OF 8 AM 3/30...
SURPASSING THE PREVIOUS RECORD OF 13.07 INCHES IN MARCH 2001.
ALREADY THE 3RD WETTEST MONTH ON RECORD AND ANOTHER 1.5-2.5 INCHES OF
RAIN WILL OCCUR BETWEEN 8 AM THIS MORNING AND 5 PM THIS AFTERNOON...MOVING
MQE MARCH TO AT LEAST THE 2ND WETTEST MONTH ON RECORD. THERE IS AN
80 PERCENT CHANCE OF A HISTORIC ALL TIME MONTHLY TOTAL OF AROUND 19
INCHES.

WETTEST MONTHS OF RECORD AT MQE ARE
AUGUST 1955  18.78
JUNE 1998    17.32
MARCH 2010   17.14

PVD-PROVIDENCE WETTEST MARCH EVER AT 14.23 INCHES AS OF 10 AM 3/30.
TOP MONTH IS 15.38 INCHES IN OCT 2005.

THE FOLLOWING FOR PROVIDENCE ARE THE TOP TWO WETTEST MONTHLY RECORDS
15.38 OCT 2005
14.23 MARCH 2010...10 AM

PROVIDENCE HAS A 60 PERCENT CHANCE OF EXCEEDING THEIR ALL TIME
MONTHLY RECORD IN OVER 100 YEARS RECENT DETAILED WEATHER HISTORY.

ORH AS OF ..MONDAY 3/30 10 AM.. IS THIRD WETTEST MARCH WITH 8.51.
MARCH RECORD IS 11.13-1936. ORH IS HEADED FOR TOP 2 WETTEST MARCH
WITH THE SECOND WETTEST 8.59 1953.

BDL TENTH WETTEST MARCH IS 5.87 IN 1980...AS OF MONDAY 3/30 10 AM
BDL IS AT 5.37.

TUESDAY 3/30 PRECIP DAILY RECORDS
BDL 2.28 1951 POR 1905
ORH 1.78 2001 POR 1892
PVD 3.23* NEW 10AM RER PREVIOUS 2.57 2001 POR 1905
BOS 2.53 1953 POR 1872
MQE 2.82 2001 POR 1885

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ002-003.
MA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ002-003-008>011.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     MAZ007-015-016-019-022-024.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ022>024.
NH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ231>235-237-
     250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ230-
     236.

&&

SYNOPSIS...KJC/DRAG
NEAR TERM...KJC
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...DRAG 1040AM
Hazardous weather outlook, Mar 30, 10:05 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1005 AM EDT TUE MAR 30 2010

NHZ011-012-015-311415-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1005 AM EDT TUE MAR 30 2010

...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE IN THE VALLEYS DURING THE EARLY MORNING HOURS
OF THURSDAY...FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ004-MAZ004>006-012>014-017-018-020-021-026-RIZ001>008-311415-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1005 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-311415-
DUKES MA-
1005 AM EDT TUE MAR 30 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-016-019-311415-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
1005 AM EDT TUE MAR 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-250-251-254>256-311415-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1005 AM EDT TUE MAR 30 2010

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-311415-
BOSTON HARBOR-NARRAGANSETT BAY-
1005 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022-024-311415-
BARNSTABLE MA-NANTUCKET MA-
1005 AM EDT TUE MAR 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-003-MAZ002-003-008>011-311415-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
1005 AM EDT TUE MAR 30 2010

...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RAINFALL MOVING UP THE NEW JERSEY COAST SHOULD RESULT IN AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE CONNECTICUT VALLEY THROUGH
WEDNESDAY MORNING. THIS MAY RESULT IN POOR DRAINAGE...URBAN...AND
RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 30, 11:12 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1112 AM EDT TUE MAR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLOOD            CRANSTON                41.77N 71.48W
03/29/2010                   PROVIDENCE         RI   AMATEUR RADIO

            100 PEOPLE EVACUATED FROM HOMES IN VALLEY VIEW
            NEIGHBORHOOD DUE TO FLOODING

0940 PM     FLOOD            POMFRET                 41.90N 71.97W
03/29/2010                   WINDHAM            CT   AMATEUR RADIO

            RIVER OUT OF ITS BANKS AT RT 169...SERIOUS FLOODING
            VICINITY OF THE AUDOBON PROPERTY

0954 PM     FLOOD            TAUNTON                 41.90N 71.09W
03/29/2010                   BRISTOL            MA   AMATEUR RADIO

            COURT STREET FROM WASHINGTON STREET TO TAUNTON GREEN
            CLOSED DUE TO FLOODING ON MILL RIVER. WEST WATER STREET
            FROM 3RD TO 5TH STREET CLOSED DUE TO FLOODING ON THE
            TAUNTON RIVER.

1000 PM     FLOOD            HOLBROOK                42.15N 71.01W
03/29/2010                   NORFOLK            MA   AMATEUR RADIO

            ROUTE 37 AT SOUTH FRANKLIN STREET CLOSED.

1005 PM     FLOOD            CONCORD                 42.45N 71.35W
03/29/2010                   MIDDLESEX          MA   AMATEUR RADIO

            CAMBRIDGE TURNPIKE CLOSED AT SANDY POND ROAD.

1030 PM     FLOOD            NORFOLK                 42.12N 71.32W
03/29/2010                   NORFOLK            MA   AMATEUR RADIO

            SEVERAL FLOODED BASEMENTS ON MAIN STREET.

1051 PM     FLOOD            UXBRIDGE                42.08N 71.60W
03/29/2010                   WORCESTER          MA   AMATEUR RADIO

            FLOODED BASEMENT ON OLD MILLVILLE ROAD.

1110 PM     FLOOD            EXETER                  41.57N 71.68W
03/29/2010                   WASHINGTON         RI   AMATEUR RADIO

            INTERSECTION OF ROUTE 2 AND MAIL ROAD FLOODED.

1125 PM     FLOOD            NORTH SMITHFIELD        41.95N 71.55W
03/29/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT

1152 PM     FLOOD            EAST GREENWICH          41.65N 71.47W
03/29/2010                   KENT               RI   AMATEUR RADIO

            FLOODED BASEMENT ON REDMAN STREET.

1158 PM     FLOOD            COVENTRY                41.68N 71.65W
03/29/2010                   KENT               RI   AMATEUR RADIO

            ROUTE 117 CLOSED.

1205 AM     FLOOD            SCITUATE                41.80N 71.62W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT ON ROCKLAND ROAD.

1214 AM     FLOOD            CUMBERLAND              41.97N 71.46W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT ON TANGLEWOOD ROAD.

1246 AM     FLOOD            LAKEVILLE               41.85N 70.95W
03/30/2010                   PLYMOUTH           MA   AMATEUR RADIO

            LAKEVILLE...LONG...AND SWAMPSCOTT PONDS OUT OF THEIR
            BANKS.

1246 AM     FLOOD            SWANSEA                 41.75N 71.18W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 138 AND BUFFINGTON STREET FLOODED...IMPASSABLE.
            ROUTE 6 STARTING TO FLOOD NEAR LEES RIVER AVENUE. LEES
            RIVER AVENUE FLOODED.

0255 AM     FLOOD            WAREHAM                 41.75N 70.72W
03/30/2010                   PLYMOUTH           MA   AMATEUR RADIO

            TWOSTONE AVENUE IN ONSET FLOODED.

0256 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            6 FT GEYSERS OUT OF MANHOLES ON COLUMBIA STREET. CANAL
            STREET FLOODED. DORAN SCHOOL FLOODED.

0335 AM     FLOOD            CRANSTON                41.77N 71.48W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            ROWE DRIVE FLOODED.

0335 AM     FLOOD            SOUTH KINGSTOWN         41.43N 71.55W
03/30/2010                   WASHINGTON         RI   AMATEUR RADIO

            FLOODED BASEMENT ON MIDDLEBRIDGE ROAD.

0336 AM     FLOOD            EAST PROVIDENCE         41.80N 71.36W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            SEVERAL BASEMENTS FLOODED.

0344 AM     FLOOD            NORTH PROVIDENCE        41.86N 71.46W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            CYPRESS COURT FLOODED.

0349 AM     FLOOD            BRISTOL                 41.68N 71.27W
03/30/2010                   BRISTOL            RI   AMATEUR RADIO

            FLOODED BASEMENT ON LOWELL LANE. HOPE ROAD FLOODED. HOUSE
            FLOODED NEAR SILVER CREEK AND HAS BEEN EVACUATED.

0353 AM     FLOOD            PAWTUCKET               41.87N 71.37W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            EAST AVENUE FLOODED.

0413 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            SEWAGE TREATMENT PLANT FLOODED.

0430 AM     FLOOD            WARREN                  41.72N 71.27W
03/30/2010                   BRISTOL            RI   AMATEUR RADIO

            GEORGE STREET CLOSED. BASEMENT FLOODED ON BARTON AVENUE.

0435 AM     FLOOD            SCITUATE                41.80N 71.62W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            HOUSE FLOODED ON DEXTER LANE...TRAPPING ELDERLY RESIDENT.

0435 AM     FLOOD            WEST WARWICK            41.70N 71.52W
03/30/2010                   KENT               RI   AMATEUR RADIO

            YANKEE COURT FLOODED.

0435 AM     FLOOD            PORTSMOUTH              41.60N 71.25W
03/30/2010                   NEWPORT            RI   AMATEUR RADIO

            BASEMENT FLOODED. ROUTE 24 AT MAIN STREET CLOSED.

0435 AM     FLOOD            NORTH KINGSTOWN         41.51N 71.45W
03/30/2010                   WASHINGTON         RI   AMATEUR RADIO

            ROUTE 1 NEAR 102 CLOSED.

0438 AM     FLOOD            EAST PROVIDENCE         41.80N 71.36W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT.

0442 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            BROADWAY FLOODED.

0813 AM     FLOOD            HOPKINTON               41.45N 71.78W
03/30/2010                   WASHINGTON         RI   TRAINED SPOTTER

            HOPE VALLEY RTE 3 AT 138 IS CLOSED. BUCKEYE BROOK OVER
            ITS BANKS.

0829 AM     FLOOD            WEST WARWICK            41.70N 71.52W
03/30/2010                   KENT               RI   AMATEUR RADIO

            TOWN OF WARWICK. ROYAL CREST ESTATES POND OVERFLOWED. CAR
            IN POND WITH WATER UP TO THE HOOD. 171 SVC PLAZA NEAR
            JEFFERSON BLVD EXIT 15 195N...PAWTUXET RVR OVERFLOWED
            WITH 2 FT OF WATER IN THE PARKING LOT. WOONSATUCKET /SP?/
            RIVER ON VALLEY ST WITH A BRIDGE UNDERWATER.

0916 AM     FLOOD            MIDDLEBOROUGH           41.90N 70.93W
03/30/2010                   PLYMOUTH           MA   TRAINED SPOTTER

            EXIT 4 OFF I-495 RTE 105 UNDERPASS IS FLOODED.

0956 AM     FLOOD            CUMBERLAND              41.97N 71.46W
03/30/2010                   PROVIDENCE         RI   NWS EMPLOYEE

            RTE 120/NATTE WHIPPLE HWY IN CUMBERLAND. ROAD PARTIALLY
            WASHED OUT DIRECTLY ACROSS FROM CUMBERLAND NORTH MIDDLE
            SCHOOL.

&&

WDRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex, Middlesex4 days
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex8 days
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex4 days
Mar 29, 10:28 PM EDTRiver Flood WarningBOXMiddlesex49 hr
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex, Middlesex3 days
Mar 30, 10:01 AM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket8 hr
Mar 30, 12:01 PM EDTRiver Flood WarningBOXHampden66 hr
Mar 30, 12:15 PM EDTAreal Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more34 hr
Mar 30, 1:00 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire8 hr
Mar 30, 3:45 PM EDTCoastal Flood AdvisoryBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk10 hr
Mar 30, 6:42 PM EDTAreal Flood WarningBOXHampshire12 hr
Mar 30, 7:53 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden11 hr
Mar 29, 10:28 PM EDTRiver Flood WarningBOXCapitol Planning Region, Lower Connecticut River Valley Planning Region8 days
Mar 30, 12:01 PM EDTRiver Flood WarningBOXSoutheastern Connecticut Planning Region, Northeastern Connecticut Planning Region10 hr

Nearby

River Flood Warnings in Massachusetts, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.